View Full Version : Will Finasteride Affect my Beard Growth?

07-10-2014, 12:18 AM
Hey everyone,

I want to start by saying I appreciate everyone for being so helpful on this forum. Being an overly OCD 20 year old male, MPB has made my life a living hell, so any help I receive from anyone is much welcomed.

In a previous thread I started I mentioned that I have taken the plunge into my battle against hair loss with finasteride. Of course, since I may have to take this drug for quite some time, (possibly life if a cure doesn't come along!) I have been researching everything about it. Everytime I find a new concern I have brought it here for confirmation/debunking and that is what I am here to do again.

So here is my question for you: will finasteride affect my developing beard? I currently can only grow a mustache/chin hair and soul patch (no, I can not grow a goatee sadly!). My main concern isn't really "will I be able to grow a beard on finasteride?" it is "when/if I ever stop taking finasteride will my beard be the same as if I had never taken it?" I have seen many people say that whatever facial hair you ALREADY have will not be affected, but will it inhibit any further development on my facial hair? And if it does, will it be permanent even if I stop the drug?

I understand that this post is extremely redundant, I just am trying to make sure there is no confusion in my question. Again, thank all of you ahead of time for responding.